I just turned 53. My last cycle was March 2014. I discovered I have Lichen Sclerosus in August 2014 (so far, only the perineum and "backside" are involved but my fourchette keeps tearing..so tired of it! I'm using clobetasol steroid ointment) and at the same time, started with hot flashes and night sweats.
I also developed burning skin..all over my body. Doctors can not figure out why but my MD says she feels it's part of menopause. She did bloodwork and my estradiol (why do they only test estradiol and nothing else?) is <6 pg/ml with lab range <6.0 - 54.7 pg/ml. My FSH is 46.7 mIU/ml.
Along with hot flashes and night sweats, I also developed insomnia, hearthburn, burning mouth syndrome, stopped losing weight (despite being on low carb diet that was working and I lost 52 lbs but then it stopped), vaginal dryness, anxiety, little interest in sex, hair thinning and my stress incontinence is now stress AND Urge (barely make it the bathroom in time and hits suddenly.
It was suggested I take black cohosh. It did very little for me so I stopped it. By November, I had horrible vaginal dryness. I was given Vagifem in January 2015 at my next gyno appt. I did the full 2 weeks and am now doing 2x a week but on days that I use it, I have vaginal burning around the vaginal opening. I fear an ingredient (most likely propylene glycol in the tablet coating) is the issue. I also now have breast tenderness, GAINED 6 lbs so far and headaches. Blood pressure is slowly climbing (but still in acceptable range).
I'm thinking I need to quit using the Vagifem but it actually has had some good benefits: my skin stopped burning, night sweats/hot flashes are gone and dryness is resolved. However, now that I am down to 2x a week for the past couple weeks, these symptoms are slowly coming back. It bothers me that my gyno and doctor both say that the vagifem can not cause these side effects as it isn't supposed to be systemic and it's just a low dose. Well, I have symptoms since using it so I don't know what to tell them.
I'm just so discouraged! I want to feel better..top AND bottom. Is it possible that I need progesterone ONLY to help with ALL these issues (obviously, not the Lichen Sclerosus).. both the vaginal dryness and menopausal symptoms?
Anyone else have burning skin with menopause???
Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.